Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 193, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 1, 2001, 2:35 PM CDT for Pawnee County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 1, 2001, 2:35 PM CDT (19:35 UTC)
- Expired
- Jun 1, 2001, 3:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pawnee County, KS
The radar
The Dodge City radar (KDDC), 76 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:58 PM CDT | Hail 0.75 | Rozel, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 011935 SVRDDC KSC145-012015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 235 PM CDT FRI JUN 1 2001 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PAWNEE COUNTY IN KANSAS * UNTIL 315 PM CDT * AT 235 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROZEL...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED SANFORD AT 250 PM CDT FRIZELL AT 300 PM CDT LARNED AT 315 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL THE SIZE OF PENNIES WIND UP TO 60 MILES AN HOUR LAT...LON 3829 9950 3811 9955 3801 9898 3824 9895 GERARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:31 AM CDT, 11 hours 4 minutes earlier.
Area forecast discussion, Jun 1, 3:31 AM CDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 331 AM CDT FRI JUN 01 2001 CONVECTION STILL HOLDING ON FROM SE COLO INTO THE OK/TX PH WITH A ROUGE SHWR LEFT OVER IN MEADE COUNTY EARLY THIS AM. FCST PROBLEM TODAY WILL BE WHERE WILL THE CONVECTION REFIRE AND HOW WIDESPREAD WILL IT BE. MODELS PICK UP ON INSTABILITY LATER TODAY AS LOW LEVELS WARM UP AND BOUNDARY LAYER MOISTURE INCREASES IN RESPONSE TO RETURN FLOW IN ADVANCE OF DEEPENING S/WV DROPPING INTO THE MIDWEST. COLD (COOL) FRONT EXPECTED TO MOVE/DEVELOP INTO THE CWA LATE TODAY AND OVERSPREAD THE CWA THIS EVENING. NOT TOO TERRIBLY IMPRESSIVE THOUGH, BUT STILL SHOULD PROVIDE ENOUGH FORCING TO HELP TSRA INCREASE IN NUMBERS AND STRENGTH. SPC HAS ENTIRE CWA IN SLIGHT RISK TODAY. CAPES WILL BE AROUND 2000 DURING MAX HEATING AND WITH NW FLOW ALOFT, ENOUGH INSTABILITY SHOULD CERTAINLY EXIST FOR AT LEAST A FEW SVR. WILL GO WITH HIGHEST POPS ACROSS THE EASTERN 1/4 OF CWA FOR TONIGHT WITH A BROADBRUSH 20 POP FOR LATER TODAY ACROSS ENTIRE AREA. WITH LACK OF LOW LEVEL CLOUD COVER, SUN SHOULD WARM LOWER ATMOSPHERE RATHER STEADILY TODAY SO THAT DAYTIME MAXES WILL BE SOME TWO CATS ABOVE THURSDAYS READINGS. GUIDANCE NUMBERS (FWC) ACTUALLY LOOK ON TRACK. WILL LEAVE POPS OUT FOR SATURDAY, EXCEPT FOR FAR SW AS FLOW VEERS AGAIN IN ADVANCE OF YET ANOTHER UPPER SYSTEM (THIS ONE FURTHER SOUTH). THINK CONVECTION IS A PRETTY GOOD BET SATURDAY NIGHT WITH TSRA INITIALLY FIRING IN HIGHER TERRAIN AND PROPAGATING EAST/SOUTHEAST INTO WESTERN CWA. TSRA SHOULD CONTINUE MOVING EAST INTO REST OF CWA OVERNIGHT AS LLVL JET STRENGTHENS. NO CHANGES IN THE EXTENDED. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 082/054 078/055 075 221 GCK 082/053 080/052 075 221 EHA 084/052 085/050 077 222 LBL 083/053 083/051 077 221 HYS 079/050 077/053 072 241 P28 081/058 079/057 075 241 .DDC...NONE. HUTTON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:18 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 42 min |
| Jun 1, 3:49 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Pratt, Stafford | 41 min |
| Jun 1, 3:58 PM CDT | Tornado Warning | DDC | Edwards | 32 min |
| Jun 1, 4:04 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 41 min |
| Jun 1, 4:29 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 46 min |
| Jun 1, 4:42 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 33 min |
| Jun 1, 5:13 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 32 min |
| Jun 1, 5:18 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman | 42 min |
| Jun 1, 5:24 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 51 min |
| Jun 1, 5:52 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Pawnee | 38 min |
| Jun 1, 6:00 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 45 min |
| Jun 1, 6:19 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 41 min |
| Jun 1, 6:47 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.